Looking for some help/advice on a problem we’ve been having with my step-son since putting him on medication. At night, he gets an extended release guanfacine, along with a half tab of guanfacine and a half tab of buspar. Every night between 3-4am he wakes up saying he has a bad dream and can not sleep. We tried giving those meds earlier (around 7pm) and then melatonin at bedtime (8:30pm) but we’re still not having much luck!
How long has he been on the meds at that dose? It can take 2-4 weeks to adjust and have the dreaming settle down. Nightmares/Night Terrrors are a common side effect to the medication. Can he take guanfacine in the morning instead?
Buspar also has the common side effect of causing nightmares. Taking them together may be compounding the problem.
Melatonin has no clinical evidence for assistance in chronic sleep issues, it’s only been proven to help with limited jet lag and some limited shift work disorder – you may want to rethink using it.
I like WebMD for side effects and interactions, you may want to spend some time researching his various meds.